Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

March 1, 2017Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 1, 2017, 7:28 PM EST for Troup County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 7:28 PM EST (00:28 UTC)
Expired
Mar 1, 2017, 8:00 PM EST
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Troup County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

424 
WWUS82 KFFC 020028
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
728 PM EST WED MAR 1 2017
 
GAZ066-078-020100-
Harris GA-Troup GA-
728 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND TROUP
COUNTIES UNTIL 800 PM EST...

At 728 PM EST...a line of strong thunderstorms was extending from
near Wares Crossroads to near Lafayette Alabama...and moving east at 
40 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of these storms include
Lagrange, West Point, Hogansville, Southern Harbor, Mountville,
Cannonville, Louise, State Line Park, Abbottsford, Rocky Point,
Piedmont Heights, Harrisonville, Hillcrest, Big Springs, Wares
Crossroads, Jones Crossroads, Baughs Crossroads, Smiths Crossroad and
Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3315 8519 3316 8512 3318 8511 3318 8509
      3317 8508 3318 8506 3321 8486 3320 8487
      3314 8486 3301 8488 3275 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3286 8519
      3309 8523
TIME...MOT...LOC 0028Z 266DEG 36KT 3314 8513 3288 8535 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:21 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 1, 6:21 PM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
621 PM EST Wed Mar 1 2017

.UPDATE...
Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 252 PM EST Wed Mar 1 2017/

SHORT TERM /Tonight through Thursday Night/...
A strong front will push through GA overnight as an upper trough
deepens into the Great Lakes and Ohio Valley. Strong shear
combined with steep lapse rates and afternoon heating will
support severe thunderstorms across much of north and central
GA this afternoon and into the evening. A tornado watch is
currently in effect for northwest GA until 00z. Depending on
the evolution of these storms...severe weather may continue
to develop into central and east GA tonight. The precipitation
should exit the forecast area around 12z Thursday with only
slight chance pops remaining in that area after sunrise.
Winds will continue to gust into the overnight however it
looks like they may remain just below advisory criteria.

A much drier and cooler air mass will build into the area
tomorrow and tomorrow night. Some temperatures near freezing
are in store for northeast GA tomorrow night.

41

LONG TERM /Friday through Wednesday/...
No changes made to the extended forecast. For the most part the
long term is rather quiet and dry. Moisture return expected late
Monday into Tuesday timeframe along with a cold front moving to
the area with lead to chances of showers...with a slight chance of
thunderstorms on Tuesday. GFS and European models are
significantly different during this period so details are very
much low confidence.

Forecast Temperatures will run 3-4 degrees below normal Thursday
night and close to normal on Friday. The coolest day will be Saturday
with Low temperatures around 6 degrees below normal and Highs near
to 4 degrees below normal. Temperature will then warm to above normal
starting with Sunday highs.

BDL

01

&&

.AVIATION...
00Z Update...
Line of strong storms will move across the forecast area this
evening, and pushing east of the forecast area after 06Z. Winds
will become northwest, becoming gusty later tonight as the
gradient tightens. Gusty winds will continue throughout the day
Thursday. There could be a few MVFR cigs, especially with the
rain, but rapid drying at all levels should clear skies for all
TAFs by Thursday morning. Skies will remain mostly clear through
Thursday.

//ATL Confidence...00Z Update...
Medium on cigs with the tsra.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          42  61  37  60 /  90   0   0   0
Atlanta         42  58  38  57 / 100   0   0   0
Blairsville     34  52  31  49 /  90   0   0   0
Cartersville    40  57  35  55 /  90   0   0   0
Columbus        47  62  39  63 /  80   5   0   0
Gainesville     41  57  37  55 / 100   0   0   0
Macon           49  63  38  64 /  80  10   0   0
Rome            39  58  35  55 /  60   0   0   0
Peachtree City  41  59  35  59 / 100   0   0   0
Vidalia         56  66  41  66 /  80  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EST this evening for the
following zones: Banks...Barrow...Carroll...Clarke...Clayton...
Cobb...Coweta...DeKalb...Douglas...Fayette...Forsyth...
Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Madison...
Meriwether...Newton...North Fulton...Oconee...Paulding...Pike...
Rockdale...South Fulton...Spalding...Troup...Walton.

Tornado Watch until 7 PM EST this evening for the following
zones: Bartow...Chattooga...Cherokee...Dawson...Fannin...Floyd...
Gilmer...Gordon...Lumpkin...Murray...Pickens...Polk...Towns...
Union...White.

&&

SHORT TERM...17
LONG TERM....RW
AVIATION...17
Hazardous weather outlook, Mar 1, 12:13 PM EST, 7 hours 15 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1213 PM EST Wed Mar 1 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1213 PM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

The risk for severe weather across north and central Georgia will
increase this afternoon and evening as a strong cold front crosses
the area. Thunderstorms will develop after 2 PM across extreme
northwest Georgia, then a more organized line of storms will move
southeast between 4PM and Midnight tonight.

Damaging winds will be the primary threat, however, a few storms
will be capable of producing tornadoes and large hail. Locally heavy
rain and frequent cloud to ground lightning with the strong winds
are expected to affect a large area of north and central Georgia.

The severe threat will end from northwest to southeast this evening,
with storms expected to move south of a Americus to Dublin line
after 1 AM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a slight chance of thunderstorms next Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activiation will likely be necesary across much of north and
central Georgia, especially after 2 PM this afternoon, through this
evening.

In the hours before

Special weather statement, Mar 1, 7:02 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
702 PM EST WED MAR 1 2017

GAZ024-025-020015-
Banks GA-Jackson GA-
702 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 715 PM EST...

At 702 PM EST...a strong thunderstorm was near Banks Crossing, or
near Homer...moving east at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Commerce, Homer and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3440 8338 3438 8339 3432 8339 3427 8334
      3424 8334 3424 8335 3421 8337 3420 8337
      3419 8349 3436 8354
TIME...MOT...LOC 0002Z 256DEG 49KT 3430 8343

HAIL...0.25IN
WIND...50MPH
Local storm report, Mar 1, 7:10 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     1 SE MOSSY CREEK        34.54N  83.68W
03/01/2017                   WHITE              GA   911 CALL CENTER

            SEVERAL TREES WERE DOWNED ON WEBSTER LAKE ROAD.

&&

EVENT NUMBER FFC1700210

RWILLIS
Special weather statement, Mar 1, 7:15 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EST WED MAR 1 2017

GAZ033-034-045-046-020045-
North Fulton GA-Rockdale GA-DeKalb GA-Gwinnett GA-
715 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...DEKALB
AND SOUTHWESTERN GWINNETT COUNTIES UNTIL 745 PM EST...

At 714 PM EST...a line of strong thunderstorms was extending from
near Chamblee to Buckhead to West Atlanta...and moving east at 50
mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Decatur, Sandy Springs, Dunwoody, Lilburn, Chamblee,
Norcross, Doraville, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur, North
Atlanta, North Druid Hills, Grant Park-Zoo Atlanta and
Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3393 8405 3373 8404 3362 8410 3371 8438
      3395 8435
TIME...MOT...LOC 0014Z 290DEG 44KT 3391 8434 3383 8436 3376 8441

WIND...50MPH
Special weather statement, Mar 1, 7:22 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EST WED MAR 1 2017

GAZ024-025-027-020045-
Madison GA-Banks GA-Jackson GA-
722 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS AND
JACKSON COUNTIES UNTIL 745 PM EST...

At 722 PM EST...a strong thunderstorm was over Peach State Speedway,
or near Jefferson...moving east at 50 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jefferson, Commerce, Danielsville, Maysville, Arcade, Nicholson,
Pendergrass, Ila, Pocataligo, Peach State Speedway, Apple Valley and
Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3427 8334 3424 8334 3426 8330 3425 8327
      3425 8320 3424 8317 3427 8311 3426 8312
      3423 8308 3417 8310 3416 8307 3414 8306
      3404 8363 3405 8365 3422 8371 3424 8369
      3432 8339
TIME...MOT...LOC 0022Z 255DEG 44KT 3417 8360

HAIL...0.88IN
WIND...50MPH
Special weather statement, Mar 1, 7:26 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EST WED MAR 1 2017

GAZ052-053-020100-
Coweta GA-Heard GA-
726 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
NORTHEASTERN HEARD COUNTIES UNTIL 800 PM EST...

At 726 PM EST...a strong thunderstorm was over Plant Wansley, or 9
miles northeast of Franklin...moving east at 55 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Centralhatchee, Arnco-Sargent, Plant Wansley and Handy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3343 8502 3344 8499 3345 8499 3345 8497
      3344 8495 3344 8494 3346 8491 3347 8487
      3341 8482 3333 8483 3335 8509 3343 8510
TIME...MOT...LOC 0026Z 259DEG 48KT 3339 8500

WIND...50MPH
Special weather statement, Mar 1, 7:28 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EST WED MAR 1 2017

GAZ066-078-020100-
Harris GA-Troup GA-
728 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND TROUP
COUNTIES UNTIL 800 PM EST...

At 728 PM EST...a line of strong thunderstorms was extending from
near Wares Crossroads to near Lafayette Alabama...and moving east at
40 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Lagrange, West Point, Hogansville, Southern Harbor, Mountville,
Cannonville, Louise, State Line Park, Abbottsford, Rocky Point,
Piedmont Heights, Harrisonville, Hillcrest, Big Springs, Wares
Crossroads, Jones Crossroads, Baughs Crossroads, Smiths Crossroad and
Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3315 8519 3316 8512 3318 8511 3318 8509
      3317 8508 3318 8506 3321 8486 3320 8487
      3314 8486 3301 8488 3275 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3286 8519
      3309 8523
TIME...MOT...LOC 0028Z 266DEG 36KT 3314 8513 3288 8535

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:01 PM ESTSpecial Weather StatementFFCBarrow, Gwinnett29 min
Mar 1, 7:02 PM ESTSpecial Weather StatementFFCBanks13 min
Mar 1, 7:15 PM ESTSpecial Weather StatementFFCDeKalb30 min
Mar 1, 7:22 PM ESTSpecial Weather StatementFFCJackson, Madison23 min
Mar 1, 7:26 PM ESTSpecial Weather StatementFFCCoweta34 min
Mar 1, 7:31 PM ESTSpecial Weather StatementFFCDeKalb29 min
Mar 1, 7:35 PM ESTSpecial Weather StatementFFCBarrow, Madison25 min
Mar 1, 7:40 PM ESTSpecial Weather StatementFFCGwinnett35 min
Mar 1, 7:53 PM ESTSpecial Weather StatementFFCMeriwether37 min
Mar 1, 8:01 PM ESTSpecial Weather StatementFFCNewton, Rockdale29 min
Mar 1, 8:02 PM ESTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe28 min
Mar 1, 8:16 PM ESTSpecial Weather StatementFFCLamar, Pike, Spalding, Upson29 min
Mar 1, 8:32 PM ESTSpecial Weather StatementFFCGreene, Morgan28 min
Mar 1, 8:43 PM ESTSpecial Weather StatementFFCButts, Jasper, Lamar, Monroe32 min
Mar 1, 8:46 PM ESTSpecial Weather StatementFFCMorgan, Newton29 min
Mar 1, 8:49 PM ESTSpecial Weather StatementFFCTalbot, Upson26 min
Mar 1, 8:52 PM ESTSpecial Weather StatementFFCWilkes23 min
Mar 1, 9:12 PM ESTSpecial Weather StatementFFCBibb, Jones, Putnam33 min
Mar 1, 9:15 PM ESTSpecial Weather StatementFFCChattahoochee, Crawford, Macon, Marion, Peach, Schley and 1 more45 min
Mar 1, 9:17 PM ESTSpecial Weather StatementFFCTaliaferro, Wilkes43 min
Mar 1, 9:48 PM ESTSpecial Weather StatementFFCBaldwin, Bibb, Glascock, Hancock, Twiggs, Warren and 2 more27 min
Mar 1, 10:01 PM ESTSpecial Weather StatementFFCHouston, Macon, Marion, Peach, Schley, Stewart and 1 more44 min
Mar 1, 10:15 PM ESTSpecial Weather StatementFFCBleckley, Glascock, Jefferson, Twiggs, Washington, Wilkinson45 min
Mar 1, 10:54 PM ESTSpecial Weather StatementFFCBleckley, Jefferson, Johnson, Laurens51 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.